Alert archive / North Carolina / Special Marine Warnings in 2016
Special Marine Warning 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special marine warning at Apr 23, 2016, 6:09 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2016, 6:09 PM EDT (22:09 UTC)
- Expired
- Apr 23, 2016, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
The radar
The Morehead City radar (KMHX), 146 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
070
WHUS52 KMHX 232209
SMWMHX
AMZ135-232300-
/O.NEW.KMHX.MA.W.0021.160423T2209Z-160423T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
609 PM EDT SAT APR 23 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
PAMLICO SOUND...
* UNTIL 700 PM EDT
* AT 608 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER AND SMALL HAIL...
LOCATED 7 NM SOUTHWEST OF THE CENTER OF CROATAN SOUND...MOVING
SOUTHEAST AT 15 KNOTS.
* LOCATIONS IMPACTED INCLUDE...
VICINITY OF STUMPY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT WIND GUSTS 34 KNOTS OR GREATER...SMALL HAIL...
HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 3561 7547 3546 7551 3540 7566 3573 7586
3580 7583
TIME...MOT...LOC 2208Z 320DEG 15KT 3576 7580
$$
131 follow-up statement
067
FZUS72 KMHX 232240
MWSMHX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT SAT APR 23 2016
AMZ135-232249-
/O.CAN.KMHX.MA.W.0021.000000T0000Z-160423T2300Z/
640 PM EDT SAT APR 23 2016
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
NORTHERN PAMLICO SOUND...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.
ANOTHER SPECIAL MARINE WARNING CONTINUES FOR THE CENTRAL PAMLICO
SOUND UNTIL 7 PM EDT.
LAT...LON 3561 7547 3546 7551 3540 7566 3573 7586
3580 7583
TIME...MOT...LOC 2238Z 320DEG 15KT 3566 7570
$$
13What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Apr 23, 3:22 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 3:22 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT SAT APR 23 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT THROUGH MONDAY
THEN MOVE OFFSHORE TUESDAY. ANOTHER FRONT WILL MOVE INTO THE
REGION AND LINGER WEDNESDAY INTO THURSDAY BEFORE LIFTING BACK
NORTH OF THE AREA. A COLD FRONT WILL CROSS THE AREA ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SAT...LATEST SFC ANALYSIS SHOWS COLD FRONT PUSHING
THROUGH THE NC OFFSHORE WATERS THIS AFTERNOON...WITH 1025MB HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. SHARP UPR TROUGH/SHORTWAVE
WILL CONTINUE TO MOVE THROUGH THIS AFTN AND EARLY EVENING
TRIGGERING SCATTERED SHOWERS AND ISO TSTMS. SHOWERS/TSTMS NOW
DEVELOPING ACROSS THE NORTHERN TIER EARLY THIS AFTERNOON...AND
HIGH RES MODELS SHOW ACTIVITY OVER SE VA AND NE NC PUSHING SOUTH
ACROSS EASTERN NC THROUGH EARLY THIS EVENING. LATEST MESOANALYSIS
SHOWS SB CAPE VALUES AROUND 1000 J/KG WITH VERY LITTLE SHEAR IN
PLACE. WILL CONT CHC POPS THROUGH EARLY EVENING...WITH WBZ
HEIGHTS FAIRLY LOW ANY STORMS THAT DO DEVELOP COULD HAVE SMALL
HAIL. ANY LINGERING SHOWERS WILL END ALONG THE COAST THIS EVENING
WITH CLEARING SKIES IN WAKE OF SHORT WAVE OVERNIGHT. WITH CAA AND
SOME RADIATIONAL COOLING WILL SEE LOWS AROUND 50 COOLER INLAND
SPOTS TO MID 50S CST.
RADAR ESTIMATED RAINFALL OF AROUND 1 INCH OCCURRED NEAR THE
WHIPPING CREEK FIRE OVERNIGHT. THIS RAIN HAS LIKELY SUPPRESSED
THE FIRE QUITE A BIT IN THE SHORT TERM. THROUGH TONIGHT ONLY
EXPECT SMOKE ISSUES NEAR THE FIRE WITH AIR QUALITY ALERT FOR
MAINLAND PORTIONS OF DARE AND HYDE COUNTIES THROUGH SUNDAY MORNING.
&&
.SHORT TERM /SUNDAY/...
AS OF 3 PM SAT...SFC HIGH WILL BUILD IN FROM THE NORTH...WITH
UPPER RIDGE BUILDING FROM THE WEST. COOLER SUN WITH N/NE
FLOW...LOW LEVEL THICKNESS VALUES SUPPORT HIGHS IN THE LOW/MID 60S
ALONG THE OUTER BANKS...AND MID 60S TO LOW 70S INLAND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...SUNDAY NIGHT THROUGH TUESDAY: AN UPPER
RIDGEFLATTENS MONDAY WITH NEAR ZONAL FLOW DEVELOPING WHICH
CONTINUES INTO TUESDAY. MEANWHILE SFC HIGH PRESSURE WILL BE
CENTERED OVER THE AREA WILL SLIDE OFFSHORE MONDAY AND TUESDAY. DRY
CONDITIONS WILL PREVAIL WITH A WARMING TREND MONDAY AND TUESDAY AS
S/SW RETURN FLOWDEVELOPS WITH HIGH PRESSURE OFFSHORE. HIGHS
EXPECTED TO CLIMB TO THE LOWER 80S INLAND MONDAY AND MID 80S
TUESDAY WITH UPPER60S/LOWER 70S EXPECTED ALONG THE COAST.
TUESDAY NIGHT THROUGH FRIDAY: UNCERTAINTY IN THE FORECAST DETAILS
CONTINUES FOR THE LATTER HALF OF THE WEEK AS MODELS NOT IN BEST
AGREEMENT WITH STRENGTH OR DETAILS WITH A COUPLE SYSTEMS PASSING
NORTH OF THE REGION BUT THERE WILL BE A FEW OPPORTUNITIES FOR
PRECIP THIS PERIOD. A NORTHERN STREAM SHORTWAVE IS PROGGED TO PUSH
OFF THE NEW ENGLAND/MID ATLANTIC COAST TUESDAY NIGHT WITH A
TRAILING COLD FRONT SAGGING INTO THE AREA TUESDAY NIGHT OR
WEDNESDAY. EASTERN NC WILL BE REMOVED FROM BETTER UPPER LEVEL
FORCING BUT COULD SEE A FEW SHOWERS ASSOC WITH THE FRONT
ESPECIALLY IF THE RIGHT ENTRANCE REGION OF THE UPPER JET SAGS FAR
ENOUGH SOUTH TO IMPACT THE REGION. THE FRONT IS PROGGED TO LIFT
BACK NORTH THURSDAY WITH SUFFICIENT MOISTURE AND INSTABILITY TO
SEE A FEW SHOWERS FOR THURSDAY DESPITE LITTLE UPPER LEVEL
SUPPORT. ANOTHER SHORTWAVE TROUGH WILL LIFT ACROSS THE MID WEST
THURSDAY NIGHT INTO FRIDAY WITH A COLD FRONT PUSHING SOUTH ACROSS
THE AREA POSSIBLY AS LATE AS FRIDAY NIGHT BRINGING A ANOTHER CHANCE
FOR SHOWERS ACROSS THE REGION...BUT AGAIN THE MODELS ARE NOT IN
VERY GOOD AGREEMENT WITH THE STRENGTH OF THE SHORTWAVE OR TIMING
OF THE FRONT. CARRIED 20 TO 30 POPS FOR THE PERIOD FROM TUESDAY
NIGHT INTO FRIDAY NIGHT. CURRENTLY EXPECT RAIN CHANCES TO
DECREASE BY SATURDAY. HIGHS THIS PERIOD EXPECTED IN THE LOW/MID
80S INLAND WHILE NORTHERN BEACHES EXPECTED TO REMAIN IN THE 60S
WEDNESDAY WITH 70S THURSDAY AND FRIDAY. ONLY A SLIGHT COOL DOWN
FOR SATURDAY WITH HIGHS 75 TO80 INLAND AND 60S ON THE COAST.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 145 PM SAT...VFR CEILINGS EXPECTED THROUGH THE SHORT TERM.
STRATO-CU DECK HAS FORMED BEHIND THE COLD FRONT THIS AFTERNOON.
THE CLOUD BASES ARE MAINLY BETWEEN 3K AND 4K FEET AND WILL REMAIN
SCATTERED UNTIL LATER THIS AFTERNOON WHEN CEILINGS SHOULD FORM
AROUND 5K FEET. SCATTERED CONVECTION IS LIKELY THIS AFTERNOON AND
EVENING BUT SHOULD DISSIPATE AFTER SUNSET. WINDS ARE OUT OF THE
NORTHWEST AND NORTH ACROSS THE REGION BETWEEN 5 AND 10 KNOTS AND
WILL REMAIN FAIRLY STEADY OVERNIGHT AND TOMORROW. CLOUDS WILL
CLEAR OVERNIGHT AND WILL REMAIN CLEAR FOR SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM SATURDAY...PREDOMINATE VFR EXPECTED THROUGH MUCH OF
THE LONG TERM AS HIGH PRES DOMINATES THROUGH THE FIRST HALF OF THE
WEEK. A FRONT MAY SAG INTO THE REGION TUESDAY NIGHT OR WEDNESDAY
BEFORE LIFTING BACK NORTH ON THURSDAY WITH A FEW SHOWERS BRINGING
SUB-VFR CONDITIONS POSSIBLE THROUGH THE PERIOD.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 3 PM SAT...LATEST OBS SHOW W/NW WINDS 5-15KT AND SEAS
2-4FT. NORTHERLY SURGE EXPECTED TO DEVELOP BEHIND SECONDARY FRONT
THIS EVENING AND OVERNIGHT...BEGINNING OVER THE NORTHERN WATERS
AND SPREADING SOUTH LATE. NORTHERLY WINDS WILL INCREASE TO 15-25KT
TONIGHT WITH SEAS BUILDING TO 4-7FT. SCA CONTINUES FOR THE
NORTHERN/CENTRAL WATERS...AND ISSUED SCA FOR THE SOUTHERN WATERS
AS WELL. COULD BE MORE MARGINAL SOUTH OF OCRACOKE BUT STILL COULD
SEE FREQUENT GUSTS TO 25KT AND 6FT SEAS. WAVEWATCH AND NWPS SHOW
SEAS BUILDING TO 4-7FT ACROSS THE WATERS TONIGHT AND LINGERING
INTO SUNDAY...HIGHEST ACROSS THE OUTER NORTHERN AND CENTRAL
WATERS. OCCASIONAL GUSTS TO 25KT POSSIBLE ACROSS THE PAMLICO SOUND
TONIGHT INTO SUN MORNING.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM SATURDAY...NORTHERLY WINDS AT 10 TO 15 KT EARLY
SUNDAY EVENING DECREASE TO BELOW 10 KT OVERNIGHT. SEAS EXPECTED TO
FALL BELOW SCA CRITERIA ACROSS THE NORTHERN WATERS BY EARLY
EVENING.
HIGH PRES WILL BE CENTERED ACROSS THE REGION SUNDAY NIGHT THEN
SLIDES OFFSHORE MONDAY AND TUESDAY WITH WINDS BELOW 15 KT
GRAD VEERING TO SW BY MONDAY AFTERNOON. SW WINDS AROUND 10-15 KT
MONDAY NIGHT INCREASES TO 15-20 KT TUESDAY AFTERNOON AND EVENING
AS A FRONT APPROACHES FROM THE NORTH. MODELS DIFFER ON THE TIMING
OF THE FRONT AND HOW FAR IT PUSHES ACROSS THE AREA LEADING TO SOME
UNCERTAINTY IN THE FORECAST TUESDAY NIGHT AND WEDNESDAY. WINDS
BECOME N/NE BEHIND THE FRONT BUT STRENGTH AND WHETHER IT MAKES TO
THE SOUTHERN WATERS REMAINS UNCERTAIN. CURRENTLY CARRY WINDS
AROUND 10 KT WITH THE FRONT LINGERING ACROSS THE AREA WED INTO WED
NIGHT. THE FRONT SHOULD LIFT BACK N OF THE AREA THURSDAY WITH
SOUTHWEST WINDS INCREASING TO 15 TO 20 KT BY THURSDAY EVENING
AHEAD OF ANOTHER FRONT THAT WILL BE APPROACHING THE AREA.
WITH CURRENT FORECAST, NWPS KEEPS SEAS BELOW 6 FT MOST
WATERS THROUGH THE PERIOD...WITH THE EXCEPTION OF A VERY BRIEF
PERIOD IN THE CENTRAL WATERS TUESDAY NIGHT. SCA CONDITIONS ARE NOT
LIKELY FOR MOST AREAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 PM EDT
SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR AMZ156-
158.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 8 PM EDT
SUNDAY FOR AMZ150.
&&
SYNOPSIS...CQD/RSB
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RSB/SK
AVIATION...RSB/SGK
MARINE...RSB/CQDHazardous weather outlook, Apr 23, 4:28 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 PM EDT SAT APR 23 2016 NCZ029-044>046-079-080-090>095-098-242030- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW- 428 PM EDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-242030- MAINLAND DARE-MAINLAND HYDE- 428 PM EDT SAT APR 23 2016 ...AIR QUALITY ALERT IN EFFECT UNTIL 7 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-242030- OUTER BANKS HYDE- 428 PM EDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-242030- OUTER BANKS DARE- 428 PM EDT SAT APR 23 2016 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 23, 5:00 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT SAT APR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 E GREENVILLE 35.60N 77.32W
04/23/2016 E0.50 INCH PITT NC SPOTTER
SPOTTER REPORTED 0.5 INCH HAIL EAST OF GREENVILLE.
&&
EVENT NUMBER MHX1600184
CTCSpecial weather statement, Apr 23, 5:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT SAT APR 23 2016
NCZ045>047-081-232200-
TYRRELL-MAINLAND HYDE-WASHINGTON-WESTERN DARE-
507 PM EDT SAT APR 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLAND DARE...
TYRRELL...SOUTHEASTERN WASHINGTON AND EASTERN MAINLAND HYDE
COUNTIES...
AT 505 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF POINT HARBOR TO 15 MILES EAST OF
PLYMOUTH...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3536 7607 3573 7656 3605 7606 3604 7586
3571 7558
TIME...MOT...LOC 2105Z 287DEG 28KT 3608 7600 3577 7649
13Special weather statement, Apr 23, 5:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
518 PM EDT SAT APR 23 2016
NCZ080-081-093-094-232200-
BEAUFORT-MAINLAND HYDE-PAMLICO-CRAVEN-
518 PM EDT SAT APR 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
BEAUFORT....PAMLICO...CRAVEN...AND SOUTHWESTERN MAINLAND HYDE
COUNTIES...
AT 517 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BELHAVEN TO 6 MILES NORTHWEST OF VANCEBORO...AND
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...WASHINGTON...RIVER ROAD...JAMES CITY...TRENT WOODS...
BELHAVEN...VANCEBORO...NEUSE FOREST...AURORA FERRY TERMINAL...FAIRFIELD
HARBOUR...MINNESOTT BEACH FERRY...GOOSE CREEK STATE PARK...BAYVIEW FERRY
TERMINAL...COASTAL CAROLINA REGIONAL AIRPORT...SWAN QUARTER FERRY
TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE AND ARAPAHOE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3507 7711 3533 7743 3538 7729 3535 7725
3552 7718 3555 7709 3564 7717 3574 7717
3566 7699 3570 7664 3515 7607 3526 7619
3526 7639 3515 7645 3512 7638 3490 7691
3494 7666 3493 7666 3487 7669 3480 7707
TIME...MOT...LOC 2117Z 324DEG 42KT 3552 7659 3538 7724
11Special weather statement, Apr 23, 5:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT SAT APR 23 2016
NCZ090-232230-
DUPLIN-
525 PM EDT SAT APR 23 2016
...A STRONG THUNDERSTORM WILL AFFECT DUPLIN COUNTY...
AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT OLIVE...MOVING
SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...MOUNT OLIVE...ROSE HILL...KENANSVILLE...HARRELLS...
FAISON...MAGNOLIA...GREENEVERS...CALYPSO AND TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DRIVERS
SHOULD SLOW DOWN AND USE CAUTION. IF OUTDOORS SEEK SHELTER.
LAT...LON 3490 7815 3504 7815 3509 7817 3519 7816
3518 7808 3519 7802 3518 7799 3476 7777
3472 7800 3473 7801 3472 7811 3471 7813
3474 7820
TIME...MOT...LOC 2124Z 345DEG 31KT 3519 7813
13Special weather statement, Apr 23, 5:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 PM EDT SAT APR 23 2016
NCZ092-093-095-098-232230-
CARTERET-ONSLOW-JONES-CRAVEN-
553 PM EDT SAT APR 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LENOIR...NORTHERN
ONSLOW...WESTERN CARTERET...SOUTHWESTERN CRAVEN AND JONES COUNTIES...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF RIVER
BEND...OR 16 MILES WEST OF NEW BERN...MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...PINEY GREEN...PUMPKIN CENTER...RICHLANDS...
MAYSVILLE...RICHLANDS SOUTH...COVE CITY...POLLOCKSVILLE AND TRENTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DRIVERS
SHOULD SLOW DOWN AND USE CAUTION. IF OUTDOORS SEEK SHELTER.
LAT...LON 3470 7757 3509 7759 3516 7751 3519 7751
3524 7728 3478 7707
TIME...MOT...LOC 2152Z 351DEG 27KT 3506 7737
2Special weather statement, Apr 23, 6:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
602 PM EDT SAT APR 23 2016
NCZ092>095-232245-
CARTERET-JONES-PAMLICO-CRAVEN-
602 PM EDT SAT APR 23 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PAMLICO...
CARTERET...SOUTHEASTERN CRAVEN AND EAST CENTRAL JONES COUNTIES...
AT 601 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEUSE
FOREST...OR 7 MILES NORTH OF HAVELOCK...MOVING SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...JAMES CITY...PINE KNOLL
SHORES...FAIRFIELD HARBOUR...FORT MACON STATE PARK...MINNESOTT BEACH
FERRY...NEUSE FOREST...MICHAEL J SMITH AIRPORT...OCEANA PIER...CHERRY
BRANCH FERRY TERMINAL...RACHEL CARSON ESTUARINE RESERVE...ARAPAHOE...
MINNESOTT BEACH AND INDIAN BEACH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3504 7718 3516 7663 3477 7633 3462 7679
3462 7685 3459 7700
TIME...MOT...LOC 2201Z 343DEG 34KT 3501 7689
2The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:46 AM EDT | Small Craft Advisory | MHX | 43 hr | |
| Apr 23, 3:49 PM EDT | Special Weather Statement | MHX | Martin | 41 min |
| Apr 23, 4:09 PM EDT | Special Weather Statement | MHX | Martin, Washington | 51 min |
| Apr 23, 4:13 PM EDT | Special Marine Warning | MHX | 62 min | |
| Apr 23, 4:35 PM EDT | Special Weather Statement | MHX | Pitt | 55 min |
| Apr 23, 5:07 PM EDT | Special Weather Statement | MHX | Dare, Tyrrell | 53 min |
| Apr 23, 5:12 PM EDT | Special Marine Warning | MHX | 48 min | |
| Apr 23, 5:18 PM EDT | Special Weather Statement | MHX | Beaufort, Craven, Pamlico | 42 min |
| Apr 23, 5:25 PM EDT | Special Weather Statement | MHX | Duplin | 65 min |
| Apr 23, 5:53 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 37 min |
| Apr 23, 6:02 PM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 23, 6:02 PM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 43 min |
| Apr 23, 7:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Apr 23, 7:17 PM EDT | Special Marine Warning | MHX | 58 min |
Nearby
Special Marine Warnings in North Carolina, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.